MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM LCP SOLID THREADED DRILL GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM LCP SOLID THREADED DRILL GUIDE
Model Number 313.353
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure while the surgeon was drilling through the drill guide and dropped his hand to create an undesirable angle, the unknown drill bit broke off and was cold-welded in the drill guide.However, the drill guide was removed and the unknown drill bit was cold-welded in the drill guide.The screwdriver blade with holding sleeve was also damaged during the surgery.The star end of the shaft was twisted.The surgeon must have over torqued it.There was no surgical delay.Another unknown drill guide was used to complete the procedure successfully.There is no known patient consequence.This complaint involves three (3) devices.This report is for one (1) 2.0mm lcp solid threaded drill guide.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the 2.0mm lcp solid threaded drill guide (p/n: 313.353 & lot # 8567547) was received at us cq with the broken drill bit struck inside the guide.This agrees with the reported complaint condition of unable to dis assemble both the devices, thus confirming the complaint.Functional test: a functional test could not be performed due to the disengagement of the devices returned.Dimensional inspection: due to the disengagement of the drill bit and the drill guide dimensional analysis could not be performed.Document/ specification review: based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed.Device failure/ defect identified? yes.Investigation conclusion: the complaint condition was confirmed for the 2.0mm lcp solid threaded drill guide (p/n: 313.353 & lot # 8567547).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities device history: part: 313.353.Lot: 8567547.Manufacturing site: hägendorf.Release to warehouse date: (b)(6) 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM LCP SOLID THREADED DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10080809
Report Number2939274-2020-02479
Device Sequence Number3852273
Product Code FZX
UDI-Device Identifier10886982188182
UDI-Public(01)10886982188182
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.353
Device Catalogue Number313.353
Device Lot Number8567547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2020
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer05/26/2020
06/24/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/11/2020
06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STARDRIVE SCREWDRIVER SHAFT T8 105MM; UNK - DRILL BITS: TRAUMA